• Ron McIlveene Ron McIlveene
    September 04, 2009
    Question about Ativan and Ambien
    Ron McIlveene Ron McIlveene
    September 04, 2009

    I sometimes take 4mg of ativan and 10mg of ambien to go to sleep during the day because I am bored. Is that a good idea?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • daphne September 05, 2009
    daphne
    September 05, 2009

    Ron, In my opinion 4mg is a lot of ativan.  I take 1mg to help me sleep at night and 10m of ambien also.  To take medicine to got to sleep during the day is not healthy.  It's drug misuse.  I took .5 mg 2x's per day (of ativan) but my doctor cut me off cuz it was addicting.  Hope this helps.

    READ MORE
    • Ron McIlveene
      September 08, 2009
      Ron McIlveene
      September 08, 2009

      Thank you Daphne for your answer. I am somewhat addicted to ativan. I have built up a tolerance level to ativan. That is why I take so much. I did not take any today which is Tuesday Sept. 8. I am going to take your advice and stop taking the ativan and the sleeping pill. It gives me such an uncomfortable feeling when I do not take the ambien and ativan. I am going to tough it out. It is going to take awhile for the drugs to get out of my system. I know these benzodiadems are not good for the body. Any narcotic is not good for the body.

      Sincerely your friend,

      Ron McIlveene 

      READ MORE
    • daphne
      September 09, 2009
      daphne
      September 09, 2009

      Ron, Thanks for answering. Please taper down rather than quit all at once.  Okay?  Daphne

      READ MORE
    • lawyer100
      October 19, 2009
      lawyer100
      October 19, 2009

      I agree with tapering for sure.  I'm not sure how much total Ativan you are taking day to day, but it is a very addictive drug.  I would enlist the help of your doctor in a safe taper plan so that you can get off the drug and do it with minimal withdrawal symptoms, which can be quite unpleasant and it can actually be dangerous if you have been taking large doses for a long time.  And I think there may be other meds to help with getting of the Ativan and staying off it, because I'm assuming you were prescribed this for some reason.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.